What a day. Let it suffice to say that my location relative to where I am treated is bad, bad news in the winter. Last year (my first traveling so far) it snowed every single weekend I traveled there. Today did not disappoint, and my typical total of 4 hours driving was more like 6 1/2, with most of it at 40 mph. I am sooooo tired. I got home and was shaking so hard I could barely eat; I think my blood sugar bottomed out because I didn't eat anything all afternoon. Usually I eat a snack in the car but I was scared to let go of the steering wheel.
On the good news front I am doing well and don't have any med changes to contend with. Well I guess there is one, but it's not really a change. I'm going to attempt to slip Provigil back into my life. I have to be ultra-responsible about it, but without it working is nearly impossible. Provigil is the difference between starting work in the morning or afternoon. The truth is that I used it irresponsibly last summer. I was combining it with too much caffeine. This time around the caffeine embargo is on. I'll have to carry in a cooler every day with drinks because the pop machine where I work doesn't have anything decaffeinated (makes me miss psych where all the patient machines were purely decaf stuff, even juices). I've done that before and it annoys me, but it's better than mania.
On the bad news front, a few labs are off. I had a baseline cholesterol panel done since I've gained a lot of weight between the very high dose depakote and seroquel. My good cholesterol is better than great. My bad cholesterol is in the problematic zone. That lab was already scheduled to be re-drawn in March. On the more frightening in some ways plane, one of my liver functions was elevated. It was not high enough to be of concern and at this point we just wait and see, but it's a bit scary, simply because the way to correct it if it goes higher will be reducing the meds, and I feel so much better on this cocktail that I just can't stand thinking it might slip away. I can see actually being stable on this in a few months. I'm not sure what makes me feel that way, but I do.
The other thing about the labs is that I go to a major psychiatric hospital, one you'd have heard of. My doctor is on the permanent faculty, so she is involved with many patients on some level (resident supervision, etc). She has also discussed me with her department, so that means she's pretty aware of how unusual my combination of meds is. High dose depakote and high dose seroquel are just so sedating and have so many side effects. But there is me and one man, who is on a slightly higher dose of Seroquel (he's maxed out at 800 mgs).
He got liver functions back with the same one as me elevated high enough they had to lower something. So hopefully I'm not going to follow in his footsteps. I'll know in a few months.
I'm starting to fall asleep sitting here so I guess bedtime is upon me. I hope to sleep for a very, very long time....